MAUDE Adverse Event Report: ABBOTT VASCULAR VIATRAC 14 PLUS PERIPHERAL DILATATION CATHETER; PEREIPHERAL DILATATION CATHETER

ABBOTT VASCULAR VIATRAC 14 PLUS PERIPHERAL DILATATION CATHETER; PEREIPHERAL DILATATION CATHETER
Model Number 1008193-30
Medical Device Problem Codes Off-Label Use (1494); Material Rupture (1546); Difficult to Advance (2920)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/09/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received.Investigation is not yet complete.A follow up report will be submitted with all relevant information.The rx trek device referenced is being filed under a separate medwatch report number.
 
Event or Problem Description
It was reported that the procedure was performed to treat a heavily calcified lesion in the right common carotid artery.A 5x30mm rx viatrac plus balloon dilatation catheter (bdc) met resistance with the heavy calcification during advancement and ruptured at 5 atmospheres during the first inflation.A 4.0x30mm trek rx bdc also met resistance during advancement and ruptured at 10 atmospheres during the first inflation.An 8x25mm non-abbott stent was then implanted and post-dilated to successfully complete the procedure.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Visual and functional inspections were performed on the returned device.The reported balloon rupture was confirmed.The reported difficulty advancing the device could not be replicated in a testing environment as it was based on operational circumstances.It should be noted the peripheral dilatation catheters (pdc), viatrac 14 plus, global, information for use (ifu), states: the viatrac 14 plus peripheral dilatation catheter is intended: to dilate stenosis in the peripheral arteries (iliac, femoral, ilio-femoral, popliteal, infra popliteal, renal arteries).For the treatment of obstructive lesions of native or synthetic arteriovenous dialysis fistulae.In this case, it is unknown if the reported ifu violation caused or contributed to the reported complaint.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents/complaints from this lot.The investigation determined the reported complaints appear to be related to operational context.There is no indication of a product quality issue with respects to the design, manufacture, or labeling of the device.

Brand Name
VIATRAC 14 PLUS PERIPHERAL DILATATION CATHETER
Common Device Name
PEREIPHERAL DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key9759344
Report Number2024168-2020-01812
Device Sequence Number18987159
Product Code LIT
UDI-Device Identifier08717648056994
UDI-Public08717648056994
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K072798
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2021
Device Model Number1008193-30
Device Catalogue Number1008193-30
Device Lot Number9021861
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/24/2020
Initial Date Received by Manufacturer 02/04/2020
Supplement Date Received by Manufacturer03/05/2020
Initial Report FDA Received Date02/26/2020
Supplement Report FDA Received Date03/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1